Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Severe Nausea and Heartburn
Dec 21, 2003

I have been on Kaltra and Combivir for 30 days. I was diagnosed with AIDS 5 weeks ago. CD4 140; VL 137,000. I am nauseous all day and have heartburn when lying down. Is there anything I can do to ease these side effects?

Response from Dr. Henry

Upper GI complaints such as yours are fairly common with that combination-particularly in the first months. I trust you are taking with food. For the nausea I often try Reglan, Marinol or compazine. For heartburn (I often sense that the alcohol content of the Kaletra causes some localized irritation to the stomach which can increase reflux). I often try a trial of ranitidine, cimetidine, or pepcid(over the counter or by prescription) especially at night. Raising the head of the bed can help. If symptoms persist I refer to a GI doc for endoscopy to see if there is some other specific problem that needs to be diagnosed and treated. If the GI complaints persist and are likely due to one of your HIV drugs after several months then I would consider switching to a drug that you might tolerate better. KH



Previous
Muscle and Joint Soreness
Next
insomnia

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement